Cracks/splits on penis

Hi,

Hopefully someone can help me here, i'll give as much detail as I can. I am having a problem with my penis in that I am getting small splits or cracks on there and a dry patch of skin. I have been to the doctor and they have prescribed me some canesten for thrush and when I do the treatment things do seem better, however I am also not really doing much other than going to the toilet during this time so i'm not sure if the rest is healing it or the cream. However when I stop using the cream about a week later it does get itchy and can get a little red. And if I masterbate it will feel very raw and will usually crack again. I have masterbated during the use of canesten and it does seem a little better but does still feel a little raw after.

The dry skin however does seem to go while using the canesten...not sure if thats the canesten or the moisturiser in the cream doing that. The dry skin would be on the tip of my foreskin and it would be the tight area if I try and pull the foreskin back. I can do this while flaccid but can't get it all the way back while fully erect.

This all seemed to kick off properly around Christmas last year, but prior to that I would notice things would feel very raw if I had not masterbated for several days..however the persistent cracking is relatively new. I would have happily masterbated regularly prior to this. I initially went to the doctor a few years ago because it felt very raw after sex and that was when they initially prescribed thrush.

So I have a couple of questions:

Is this thrush?

If it is can I keep using the Canesten regularly to keep things under control?

What are the long term options to fix this?

I am thinking of going to a GUM clinic although the doctor did not seem to spot anything other than telling me to use the thrush cream so perhaps that is all it is, but how can I stop it from recurring?

Finally, the doctor did do bloods for me and as far as I know this included diabetes (as I am overweight) and all came back fine. I'm happy to pester the doctor again but just wondering if anyone has anything more to add.

Sorry for the long message...just coving all the bases :P

Cheers

1 Reply

oldestnewest
  • Thrush is very likely and if canesten doesn't sort it it may be worth trying a combination steroid and anti thrush product like daktacort (in UK) available over the counter . Also avoid soap (just wash with water) as this is alkaline and allows thrush to continue, as well as removing your natural protective oils

You may also like...